Dangerous Synthetic Opioid Identified: Police Issue Warning After Deaths

Dangerous Synthetic Opioid Identified: Police Issue Warning After Deaths

…By Judah Olanisebee for TDPel Media.

Synthetic Opioid Warning: Police Investigate Drug-Related Deaths

Advertisement

Tragic Discovery: Fatalities Linked to Synthetic Opioid

Essex Police are investigating the deaths of a man and a woman in their 40s, which they believe to be drug-related.

At the scene, officers identified the presence of etonitazene, a synthetic opioid known for its high toxicity, similar to or even surpassing fentanyl.

High Risk and Potency: Warning to Users and Handlers

The police force has issued a warning regarding the identified substance, stating that it poses a significant risk to users and anyone who comes into contact with it.

Synthetic opioids like etonitazene are sometimes added to illicit drugs like heroin to increase potency.

Advertisement

However, this practice greatly elevates the risk of respiratory arrest in users.

Investigative Efforts and Preventive Measures

Essex Police are diligently investigating the incident with the aim of preventing any further deaths.

Detective Inspector Kevin Hughes emphasizes the importance of abstaining from illegal drugs altogether, particularly during this time.

He strongly advises against using drugs alone and encourages individuals to have a sober person present to watch out for them.

Urgent Advice and Steps to Minimize Risk

The police provide crucial advice for those who still choose to use heroin, including taking a lower dose and waiting before continuing, having access to naloxone (an opioid antidote), and being prepared to call for medical assistance.

They caution against using other depressants, such as alcohol or other opiates, as they can intensify the risk of respiratory arrest.

Advertisement

Support and Awareness

The police urge drug users to seek support from local drug services, as receiving treatment significantly reduces the risks of harm and overdose.

They emphasize the importance of looking out for one another and being vigilant for signs of an opioid overdose, such as shallow breathing and loss of consciousness.

In the event of an overdose, immediate action is essential, including calling for an ambulance.

Conclusion:

The tragic deaths associated with a synthetic opioid have prompted Essex Police to issue a warning, emphasizing the dangers and risks involved.

Their advice seeks to minimize harm and prevent further casualties, urging individuals to abstain from illegal substances, use drugs responsibly if they choose to do so, and seek support from local drug services.

Heightened awareness and collective action are crucial in ensuring the well-being and safety of individuals affected by drug use.

Advertisement

Read More On The Topic On TDPel Media

Share on Facebook «||» Share on Twitter «||» Share on Reddit «||» Share on LinkedIn

Read Related News On TDPel Media

Advertisement
Advertisement: Download Vital Signs App (VS App)